Home > Research > Publications & Outputs > Total variation distance and the Erdős-Turán la...

Associated organisational units

Electronic data

  • 1410.5406v1

    Accepted author manuscript, 321 KB, PDF document

    Available under license: CC BY-NC: Creative Commons Attribution-NonCommercial 4.0 International License


Text available via DOI:

View graph of relations

Total variation distance and the Erdős-Turán law for random permutations with polynomially growing cycle weights

Research output: Contribution to Journal/MagazineJournal articlepeer-review

<mark>Journal publication date</mark>17/11/2016
<mark>Journal</mark>Annales de l'Institut Henri Poincaré (B) Probabilités et Statistiques
Issue number4
Number of pages27
Pages (from-to)1614-1640
Publication StatusPublished
<mark>Original language</mark>English


We study the model of random permutations of $n$ objects with polynomially growing cycle weights, which was recently considered by Ercolani and Ueltschi, among others. Using saddle-point analysis, we prove that the total variation distance between the process which counts the cycles of size $1, 2, ..., b$ and a process $(Z_1, Z_2, ..., Z_b)$ of independent Poisson random variables converges to $0$ if and only if $b=o(\ell)$ where $\ell$ denotes the length of a typical cycle in this model. By means of this result, we prove a central limit theorem for the order of a permutation and thus extend the Erd\H{o}s-Tur\'an Law to this measure. Furthermore, we prove a Brownian motion limit theorem for the small cycles.